Feb 13 2006, 07:47 AM
i have a history of depression in my family, and for the last couple months i've been having a hard time with mood swings. i have all the symptoms of the disorder: aches and pains in the neck and shoulders, apetite loss, sleeping too much, all of it. they haven't taken me to a doctor yet and i'd actually like to have a second opinion before they send me off to the haven of piss tests (scary thought) and blood drawing (scarier thought).
both of my parents are prescribed to wellbutrin.
has anybody had any experience with any sort of medication, becoming prescribed and its afteraffects? is it worth it? does it work? does it change how you act? is it likely i'll have seizures? i'm kind of afraid.
thanks a lot...
Feb 13 2006, 08:15 AM
Feel free to add me to MSN anytime if you need to talk.
As for my experience:
Effects: Usually feeling extremely sick and tired for the first few weeks
Is it Worth it? I think it is with the right balance of help and support from your doctor, and councellor.
Does it work? I think it does, yes I still have very low days, but they're calmer.
Seizures: I've never had any
Feb 15 2006, 04:39 AM
thank you very much, i'll add you to my MSN list, just in case.
Feb 23 2006, 02:53 PM
I've had depression for nearly 5 years now off and on. I have tried all sorts of medication. Generally i find that antidepressants do help but certainly not for the long term! They help with mood swings but please see your doctor first as certain types of depression need certain types of drugs.
I find depression extremely difficult but im getting there slowly. If you need any advice at all or someone to keep in touch with e-mail me! firstname.lastname@example.org
Use people too! You'd be amazed at how lovely people can be when you admit to problems....im training to be a nurse and although i found some people who didnt want to know the majority were so supportive.
Silver Star Angel of Da Towers
Feb 25 2006, 01:22 AM
You have to be careful with antidepressants. A lot of times, they can instill thoughts of suicide in young users. You really should talk to a doctor first.
Hope I helped somewhat!
Feb 25 2006, 06:09 PM
I've been on several anti-depressants (zoloft, depakote, prozac and trazodone for depression/sleep issues over the last 12 years), most recently EffexorXR. If you've ruled out being a temporary thing due to real life (a few weeks) which you've seem to and other things haven't helped, I'd by all means look at medication. Its best to try other things first, but if you need it? Its beyond worth it.
There is no comparision to my life now and what it was before. I'm a much more stable, happier and stronger person. While I still have some anxiety and depression issues, I'm much more capable of dealing with them and functioning. I'm still me, just a far less miserable me.
Side-effects: Generally the one I hear about (with the people at work and freinds) is people feeling funny or not liking the way it feels or having a particular drug just not work. This doesn't feel good, but as you're not feeling good to begin with, there's nothing to lose. I had a bit of dry mouth with EffexorXR, but nothing otherwise. The side-effects they list are possible, which is why you need a doctor involved, but I wouldn't get too freaked out by them. Seizures and such, if the drug your prescribed causes them are rare and could happen with any medication you're been prescribed. On very rare occasions, people just have allergeric reactions. The anti-psychotics sound like something to be a bit more wary of, but there are so many anti-depressants availiable now that people are hardly limited to that. Topamax seems to cause some short term memory issues, which is icky enough to me that I'm noting it here.
Just remember that if you get a drug thats not working for you, you can -stop- it. Most doctors start you on small doses for this reason. If you feel funny, you can taper off or just stop depending on how long its been. A drug like these certainly affects brain chemistry, but it doesn't change your personality from type a to b or anything that dramatic. Atm, it doesn't sound like you're functioning like the real you anyway. ._. Its hard to be properly yourself when struggling.
Mar 28 2006, 07:32 PM
After a few different kinds... they all have slightly different effects and make everyone feel a little different. My best luck was with Paxil (had to stop though, because I wasn't allowed any meds once I hit a certain weight... long story). Remeron made me super tired, dizzy, and hungry all the time. Lithium will cause fun weight gain. Lexapro made me really dizzy too. Zoloft turned me into a zombie. Those are just my experiences though. I know someone who started a Lexpro regimen and it practically saved her life. Remeron and lithium aren't used nearly as much (one is for bipolar, one of more for psychotic features that go with mood disorders). Plus lithium can be hell. The aim of the antidepressants is to eventually be able to get off of them or at least begin to manage your life and know what to expect and figure out ways to deal with anything that comes up.
When it comes to psychotherapy, especially with depression, making a good connection with your shrink is the best and the drugs serve as a supplement. The biggest part of getting through any psychological problems is the belief from you and your doctor that you are alright, but just need some help getting through some problems. Rogerian practicing therapists are really great for that. But really, depression isn't something that is so easily treated by a little pill once or twice daily. Psychotherapy in combination with medication is ultimately the best.
If you've any questions... feel free to message me on MSN at email@example.com.
This is a "lo-fi" version of our main content. To view the full version with more information, formatting and images, please click here